Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

July 18, 2021Stanton County, Stevens County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 18, 2021, 3:13 PM CDT for Stanton County, Stevens County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 3:13 PM CDT (20:13 UTC)
Expired
Jul 18, 2021, 4:00 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS

Counties Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 150 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WWUS83 KDDC 182013
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
313 PM CDT Sun Jul 18 2021
 
KSZ074-075-084-085-182100-
Stanton KS-Stevens KS-Grant KS-Morton KS-
313 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON...
SOUTHWESTERN GRANT...EASTERN STANTON AND NORTHWESTERN STEVENS
COUNTIES UNTIL 400 PM CDT...

At 313 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Johnson City to 7 miles west of Moscow.
Movement was south at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Hugoton, Johnson City and Big Bow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3733 10188 3709 10123 3737 10121 3768 10177
TIME...MOT...LOC 2013Z 016DEG 12KT 3757 10168 3729 10133 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:36 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 18, 2:36 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
236 PM CDT Sun Jul 18 2021

...Updated short and long term sections...

.SHORT TERM...(This evening through Monday)
Issued at 235 PM CDT Sun Jul 18 2021

A chance of thunderstorms will continue this afternoon as an MCS
moves through the area. Precipitation chances will then be
confined to central Kansas overnight with partly cloudy skies
elsewhere. Any thunderstorms that do develop across central Kansas
should move out of the area by tomorrow afternoon with decreasing
cloudiness. Winds will generally be light and form the southeast
through tomorrow with the exception of when thunderstorms move
through. As for temperatures, lows tonight look to dip into the
mid 60s with highs tomorrow in the mid to upper 80s.

.LONG TERM...(Monday night through Sunday)
Issued at 235 PM CDT Sun Jul 18 2021

Dry conditions are expected through the majority of the long term
forecast as an upper level high slides east and over the Plains
with high pressure being the dominate feature at the surface. A
few models suggest a slight chance of precipitation as we head
into the weekend but this is many days out and will need to be
monitored through future model runs. As for temperatures, highs
will start out in the upper 80s Tuesday with 90s expected through
the remainder of the long term forecast. Lows will generally be in
the 60s with a few low 70s entering central Kansas mid to late
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1206 PM CDT Sun Jul 18 2021

A few thunderstorms will be possible across the HYS and DDC
terminals this afternoon bringing periods of MVFR conditions.
Otherwise expect VFR conditions and partly cloudy skies. Winds
will generally be from the southeast with the exception of under
storms where gusts over 20 knots will be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  86  63  87 /  20  20  10   0
GCK  64  85  62  86 /  10  10  10   0
EHA  64  88  63  86 /  20  20  10   0
LBL  65  86  63  85 /  20  20  10   0
HYS  66  86  61  88 /  30  30  10   0
P28  68  88  63  89 /  30  30  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
Hazardous weather outlook, Jul 18, 2:33 AM CDT, 12 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
233 AM CDT Sun Jul 18 2021

KSZ030-031-043>046-061>066-074>081-084>090-190745-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
233 AM CDT Sun Jul 18 2021 /133 AM MDT Sun Jul 18 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Storms will move in from Nebraska and northwest Kansas today. The
storms could become strong to severe in the afternoon with hail up
to ping pong ball sized and wind gusts up to 65 mph possible along
with brief heavy rain.

Day 1 Hazards
-------------
* Hail: Limited risk
* Thunderstorm wind damage: Limited risk
* Lightning: Significant risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jul 18, 2:06 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
206 PM CDT Sun Jul 18 2021

KSZ075-181930-
Grant KS-
206 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRANT COUNTY UNTIL 230
PM CDT...

At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hickok, moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Ulysses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3755 10146 3760 10133 3739 10110 3739 10141
TIME...MOT...LOC 1906Z 332DEG 8KT 3746 10129

UMSCHEID
Local storm report, Jul 18, 2:22 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
222 PM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     5 N LARNED              38.26N 99.10W
07/18/2021  M61 MPH          PAWNEE             KS   TRAINED SPOTTER

&&

JRJ
Special weather statement, Jul 18, 2:40 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Dodge City KS
240 PM CDT Sun Jul 18 2021

KSZ078>080-087-088-182015-
Meade KS-Clark KS-Kiowa KS-Edwards KS-Ford KS-
240 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR FORD...WESTERN KIOWA...
NORTHEASTERN MEADE...NORTHEASTERN GRAY...SOUTHWESTERN EDWARDS AND
NORTHERN CLARK COUNTIES UNTIL 315 PM CDT...

At 240 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kinsley to near Wright to near Howell.
Movement was southeast at 25 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Dodge City, Bucklin, Spearville, Minneola, Mullinville, Ford,
Offerle, Bloom, Clark State Lake, Kingsdown, Howell, Wright,
Windhorst and Ft. Dodge.

LAT...LON 3733 10018 3784 10022 3783 9983 3791 9952
      3747 9934 3734 9975
TIME...MOT...LOC 1940Z 333DEG 20KT 3786 9945 3779 9981 3782 10013

UMSCHEID
Special weather statement, Jul 18, 2:52 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
252 PM CDT Sun Jul 18 2021

KSZ074-075-085-182015-
Stanton KS-Stevens KS-Grant KS-
252 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRANT...EASTERN STANTON
AND NORTHEASTERN STEVENS COUNTIES UNTIL 315 PM CDT...

At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Bow to near Ryus. Movement was
southwest at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Ulysses, Johnson City, Moscow, Big Bow and Hickok.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3747 10186 3727 10112 3755 10113 3772 10172
TIME...MOT...LOC 1952Z 028DEG 16KT 3761 10164 3750 10116

UMSCHEID
Special weather statement, Jul 18, 3:03 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
303 PM CDT Sun Jul 18 2021

KSZ075-076-085>087-182030-
Seward KS-Meade KS-Stevens KS-Grant KS-Haskell KS-
303 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...SOUTHEASTERN GRANT...
SOUTHWESTERN MEADE...NORTHEASTERN STEVENS AND SOUTHWESTERN HASKELL
COUNTIES UNTIL 330 PM CDT...

At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cave to 8 miles northwest of Knowles.
Movement was south at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Liberal, Kismet, Hayne and Cave.

LAT...LON 3727 10112 3750 10112 3700 10024 3700 10086
TIME...MOT...LOC 2003Z 011DEG 11KT 3740 10107 3696 10031

UMSCHEID
Special weather statement, Jul 18, 3:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
313 PM CDT Sun Jul 18 2021

KSZ074-075-084-085-182100-
Stanton KS-Stevens KS-Grant KS-Morton KS-
313 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON...
SOUTHWESTERN GRANT...EASTERN STANTON AND NORTHWESTERN STEVENS
COUNTIES UNTIL 400 PM CDT...

At 313 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Johnson City to 7 miles west of Moscow.
Movement was south at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Hugoton, Johnson City and Big Bow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3733 10188 3709 10123 3737 10121 3768 10177
TIME...MOT...LOC 2013Z 016DEG 12KT 3757 10168 3729 10133

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:44 AM CDTSpecial Weather StatementDDCEllis31 min
Jul 18, 11:49 AM CDTSpecial Weather StatementDDCTrego26 min
Jul 18, 11:52 AM CDTSevere Thunderstorm WarningDDCEllis38 min
Jul 18, 12:17 PM CDTSevere Thunderstorm WarningDDCEllis, Rush43 min
Jul 18, 12:28 PM CDTSpecial Weather StatementDDCTrego32 min
Jul 18, 12:51 PM CDTSevere Thunderstorm WarningDDCNess, Pawnee, Rush39 min
Jul 18, 1:27 PM CDTSpecial Weather StatementDDCPawnee33 min
Jul 18, 1:55 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Rush, Stafford50 min
Jul 18, 2:06 PM CDTSpecial Weather StatementDDCGrant24 min
Jul 18, 2:30 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford45 min
Jul 18, 2:32 PM CDTSevere Thunderstorm WarningDDCGrant, Stevens43 min
Jul 18, 2:40 PM CDTSpecial Weather StatementDDCFord35 min
Jul 18, 2:52 PM CDTSpecial Weather StatementDDCGrant, Stanton23 min
Jul 18, 3:03 PM CDTSpecial Weather StatementDDCSeward27 min
Jul 18, 3:16 PM CDTSpecial Weather StatementDDCComanche, Kiowa44 min
Jul 18, 3:39 PM CDTSpecial Weather StatementDDCHamilton36 min
Jul 18, 3:51 PM CDTSpecial Weather StatementDDCStevens39 min
Jul 18, 3:53 PM CDTSpecial Weather StatementDDCBarber, Comanche52 min
Jul 18, 4:14 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche31 min
Jul 18, 4:15 PM CDTSpecial Weather StatementDDCStanton45 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.